Alert archive / Idaho / Winter Storm Warnings in 2011
Winter Storm Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Jan 9, 2011, 9:09 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 19 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2011, 9:09 AM PST (17:09 UTC)
- Expired
- Jan 10, 2011, 4:00 AM PST
- In force
- 19 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 9, 10:00 AM PST | HEAVY SNOW 6 | Kooskia, ID | 6 INCHES OVERNIGHT THROUGH THIS AFTERNOON. |
| Jan 9, 10:00 AM PST | HEAVY SNOW 10 | Pierce, ID | 10 INCHES OVERNIGHT THROUGH EARLY AFTERNOON. |
| Jan 9, 10:00 AM PST | HEAVY SNOW 14 | Lowell, ID | 12 TO 14 INCHES LAST NIGHT THROUGH THIS AFTERNOON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
927 WWUS45 KMSO 091709 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1009 AM MST SUN JAN 9 2011 MTZ006-100115- /O.CAN.KMSO.WW.Y.0003.000000T0000Z-110110T0600Z/ /O.NEW.KMSO.WW.Y.0005.110109T1900Z-110110T0600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 1009 AM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING FOR SNOW... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH SUNDAY EVENING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES AT LOLO PASS AND HIGHER ELEVATIONS. 1 TO 3 INCHES IN THE LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...HIGHWAY 12 FROM LOLO TO LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-100115- /O.CAN.KMSO.WW.Y.0004.000000T0000Z-110110T0600Z/ /O.EXB.KMSO.WW.Y.0003.110109T1900Z-110110T0600Z/ MISSOULA/BITTERROOT VALLEYS- 1009 AM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: SNOW WILL DEVELOP AROUND NOON AND CONTINUE THROUGH THIS EVENING. IN ADDITION STRONG EAST WINDS WILL DEVELOP THROUGH HELLGATE CANYON PRODUCING BLOWING SNOW AND CREATING VISIBILITY ISSUES IMPACTING DOWNTOWN MISSOULA AND PORTIONS OF INTERSTATE 90 FROM EAST MISSOULA TO FRENCHTOWN. * SNOW ACCUMULATIONS: 2 TO 4 INCHES MISSOULA VALLEY AND NORTHERN BITTERROOT VALLEY...1 TO 3 INCHES SOUTHERN BITTERROOT VALLEY. * WINDS: NORTHEAST WINDS 15 TO 25 MPH IN THE MISSOULA VALLEY WITH LOCALLY HIGHER GUSTS TO 35 MPH THROUGH HELLGATE CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ002-003-091815- /O.CAN.KMSO.WW.Y.0003.000000T0000Z-110109T1800Z/ WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 1009 AM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. DRIER AIR HAS MOVED IN BEHIND THE ARCTIC FRONT ENDING THE SNOW ACROSS GLACIER NATIONAL PARK AND THE FLATHEAD VALLEY. HOWEVER...BREEZY NORTHEAST WINDS WILL CONTINUE TO BLOW ANY LOOSE SNOW AROUND...WITH HIGHER GUSTS THROUGH ESSEX TO MARIAS PASS...BAD ROCK CANYON...AND NORTHERN FLATHEAD VALLEY NEW GLACIER PARK INTERNATIONAL AIRPORT. $$ IDZ007-008-100115- /O.UPG.KMSO.WW.Y.0003.000000T0000Z-110109T1800Z/ /O.NEW.KMSO.WS.W.0001.110109T1709Z-110110T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 909 AM PST SUN JAN 9 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING: SNOW...MODERATE AT TIMES WILL IMPACT OROFINO...WEIPPE AND GREER GRADE THROUGH EARLY AFTERNOON. THIS AREA OF SNOW WILL SHIFT SOUTH BY LATE AFTERNOON THROUGH EVENING IMPACTING GRANGEVILLE AND WHITEBIRD GRADE. MODERATE SNOW AT TIMES WILL REDUCE VISIBILITIES...WITH ACCUMULATING SNOW ON ROADWAYS MAKING CONDITIONS SLICK. * SNOW ACCUMULATIONS: 6 TO 8 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ005-006-100115- /O.UPG.KMSO.WW.Y.0003.000000T0000Z-110110T0600Z/ /O.NEW.KMSO.WS.W.0001.110109T1709Z-110110T0600Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 909 AM PST SUN JAN 9 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. *IMPACTS/TIMING: SNOW...MODERATE AT TIMES WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH SUNDAY EVENING. A BAND CURRENTLY OVER PIERCE...HEADQUARTERS AND LOWELL WILL CONTINUE THROUGH EARLY AFTERNOON. THIS BAND WILL SHIFT SOUTH AND IMPACT ELK CITY AND DIXIE INTO THIS EVENING. * SNOW ACCUMULATIONS: 6 TO 8 ADDITIONAL INCHES. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ004-100115- /O.CON.KMSO.WW.Y.0003.000000T0000Z-110110T0600Z/ LOWER CLARK FORK REGION- 1009 AM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: SNOW WILL DEVELOP BY NOON AND A BAND WILL STALL AND IMPACT INTERSTATE 90 FROM TARKIO TO MISSOULA THROUGH EARLY EVENING. SNOW MAY BE MODERATE AT TIMES AND CAUSE DIFFICULT DRIVING CONDITIONS THROUGH SUNDAY EVENING. NORTHEAST TO EAST WINDS WILL INCREASE AND ALLOW SNOW TO BLOW REDUCING VISIBILITIES AS WELL. * SNOW ACCUMULATIONS: 2 TO 5 INCHES. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...I-90 MISSOULA TO TARKIO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW AND LOCAL BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ043-100115- /O.CON.KMSO.WW.Y.0003.000000T0000Z-110110T0600Z/ POTOMAC/SEELEY LAKE REGION- 1009 AM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
660 WWUS45 KMSO 092128 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 228 PM MST SUN JAN 9 2011 IDZ005-006-100530- /O.CON.KMSO.WS.W.0001.000000T0000Z-110110T0600Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 128 PM PST SUN JAN 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * IMPACTS/TIMING: SNOW...MODERATE AT TIMES WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THIS EVENING. TWO DISTINCT BANDS ARE ANTICIPATED TO CAUSE THE MOST ISSUES. THE FIRST BAND WILL BE ALONG A PIERCE TO LOLO PASS LOCATION WITH A SECOND BAND OVER ELK CITY AND DIXIE. SCATTERED SNOW SHOWERS ARE EXPECTED ELSEWHERE. * SNOW ACCUMULATIONS: 6 TO 8 ADDITIONAL INCHES BY THIS EVENING. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ IDZ007-008-100530- /O.CON.KMSO.WS.W.0001.000000T0000Z-110110T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 128 PM PST SUN JAN 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * IMPACTS/TIMING: SNOW...MODERATE AT TIMES WILL IMPACT GRANGEVILLE AND WHITEBIRD GRADE THIS AFTERNOON THROUGH EVENING. MODERATE SNOW AT TIMES WILL REDUCE VISIBILITIES...WITH ACCUMULATING SNOW ON ROADWAYS MAKING CONDITIONS SLICK. * SNOW ACCUMULATIONS: 6 TO 8 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ MTZ006-100530- /O.CON.KMSO.WW.Y.0005.000000T0000Z-110110T0600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 228 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES AT LOLO PASS AND HIGHER ELEVATIONS. 1 TO 3 INCHES IN THE LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS TO LOLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-100530- /O.CON.KMSO.WW.Y.0003.000000T0000Z-110110T0600Z/ MISSOULA/BITTERROOT VALLEYS- 228 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THIS EVENING. IN ADDITION...STRONG EAST WINDS WILL CONTINUE THROUGH HELLGATE CANYON PRODUCING BLOWING SNOW. THIS WILL RESULT IN REDUCED VISIBILITIES IN DOWNTOWN MISSOULA AND PORTIONS OF INTERSTATE 90 THROUGH EAST MISSOULA. * SNOW ACCUMULATIONS: 2 TO 4 INCHES MISSOULA VALLEY AND NORTHERN BITTERROOT VALLEY...1 TO 3 INCHES SOUTHERN BITTERROOT VALLEY. * WINDS: NORTHEAST WINDS 15 TO 25 MPH IN THE MISSOULA VALLEY WITH LOCALLY HIGHER GUSTS TO 35 MPH THROUGH HELLGATE CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ004-100530- /O.CON.KMSO.WW.Y.0003.000000T0000Z-110110T0600Z/ LOWER CLARK FORK REGION- 228 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: A BAND OF SNOW WILL STALL OVER INTERSTATE 90 FROM TARKIO TO MISSOULA THROUGH EARLY EVENING. SNOW MAY BE MODERATE AT TIMES AND CAUSE DIFFICULT DRIVING CONDITIONS THROUGH THIS EVENING. NORTHEAST TO EAST WINDS WILL INCREASE AND PRODUCE BLOWIING SNOW THUS REDUCING VISIBILITIES. * SNOW ACCUMULATIONS: 2 TO 5 INCHES. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW AND LOCAL BLOWING SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ043-100530- /O.CON.KMSO.WW.Y.0003.000000T0000Z-110110T0600Z/ POTOMAC/SEELEY LAKE REGION- 228 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THIS EVENING...MAINLY ALONG HIGHWAY 200 FROM BONNER TO CLEARWATER JUNCTION...AND ALONG INTERSTATE 90. * SNOW ACCUMULATIONS: 3 TO 6 INCHES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
220 WWUS45 KMSO 100247 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 747 PM MST SUN JAN 9 2011 IDZ005-100400- /O.CAN.KMSO.WS.W.0001.000000T0000Z-110110T0600Z/ NORTHERN CLEARWATER MOUNTAINS- 647 PM PST SUN JAN 9 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. PASSING SNOW SHOWERS WILL CONTINUE...BUT PROVIDE LITTLE ADDITIONAL ACCUMULATIONS. $$ MTZ004-005-043-100400- /O.CAN.KMSO.WW.Y.0003.000000T0000Z-110110T0600Z/ LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- POTOMAC/SEELEY LAKE REGION- 747 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. PASSING LIGHT SNOW SHOWERS WILL CONTINUE THIS EVENING...BUT PROVIDE LITTLE SNOW ACCUMULATION. $$ IDZ006-100600- /O.CON.KMSO.WS.W.0001.000000T0000Z-110110T0600Z/ SOUTHERN CLEARWATER MOUNTAINS- 647 PM PST SUN JAN 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * IMPACTS/TIMING: SNOW...MODERATE AT TIMES WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THIS EVENING. * SNOW ACCUMULATIONS: 6 TO 8 INCHES. * LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ IDZ007-008-100600- /O.CON.KMSO.WS.W.0001.000000T0000Z-110110T0600Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 647 PM PST SUN JAN 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * IMPACTS/TIMING: SNOW...MODERATE AT TIMES WILL CAUSE DIFFICULT DRIVING CONDITIONS MAINLY FROM THE CAMAS PRAIRIE OVER THE WHITE BIRD GRADE. * SNOW ACCUMULATIONS: 6 TO 8 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$ MTZ006-100600- /O.CON.KMSO.WW.Y.0005.000000T0000Z-110110T0600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 747 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * IMPACTS/TIMING: SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS THROUGH THIS EVENING MAINLY ALONG HIGHWAY 12. * SNOW ACCUMULATIONS: 3 TO 6 INCHES AT LOLO PASS AND HIGHER ELEVATIONS. 1 TO 3 INCHES IN THE LOWER ELEVATIONS. * LOCATIONS IMPACTED INCLUDE...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
955 WWUS45 KMSO 100544 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1044 PM MST SUN JAN 9 2011 IDZ006-007-100645- /O.CAN.KMSO.WS.W.0001.000000T0000Z-110110T0600Z/ SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- 944 PM PST SUN JAN 9 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE NIGHT. $$ MTZ006-100645- /O.CAN.KMSO.WW.Y.0005.000000T0000Z-110110T0600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 1044 PM MST SUN JAN 9 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ IDZ008-101200- /O.EXT.KMSO.WS.W.0001.000000T0000Z-110110T1200Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 944 PM PST SUN JAN 9 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY FOR... WHITE BIRD GRADE... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. * IMPACTS/TIMING: SNOW WILL CONTINUE OVER WHITE BIRD GRADE THROUGH THE NIGHT. * SNOW ACCUMULATIONS: ADDITIONAL 2 TO 4 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. && $$
740 WWUS45 KMSO 101137 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 437 AM MST MON JAN 10 2011 IDZ008-101800- /O.EXP.KMSO.WS.W.0001.000000T0000Z-110110T1200Z/ /O.NEW.KMSO.WW.Y.0006.110110T1200Z-110110T1800Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 337 AM PST MON JAN 10 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING FOR WHITE BIRD GRADE... ...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING FOR...WHITE BIRD GRADE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW FOR WHITE BIRD GRADE...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. * IMPACTS/TIMING: SNOW WILL CONTINUE OVER WHITE BIRD GRADE THROUGH THIS MORNING. ACCUMULATING SNOW ON THE ROAD WILL CREATE HAZARDOUS DRIVING CONDITIONS. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 2 INCHES THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 5:38 AM PST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 9, 5:38 AM PST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
638 AM MST SUN JAN 9 2011
...ARCTIC AIR MASS MOVING INTO THE AREA TODAY AND TONIGHT...
...A SERIES OF SIGNIFICANT WINTER STORMS WILL IMPACT THE AREA
BEGINNING WEDNESDAY AND POTENTIALLY PERSIST INTO NEXT WEEKEND...
.DISCUSSION...ARCTIC AIR IS PUSHING ACROSS THE DIVIDE AND INTO
NORTHWEST MONTANA PRODUCING STRONG GUSTY NORTHEAST WINDS AND
SNOW/BLOWING SNOW IN THE FLATHEAD VALLEY. SNOW WILL DECREASE IN
NORTHWEST MONTANA BUT THE STRONG GUSTY NORTHEAST WINDS WILL PERSIST
THROUGHOUT THE DAY.
THIS ARCTIC PUSH WILL BEGIN TO EFFECT WEST CENTRAL MONTANA THIS
MORNING. GUSTY EASTERLY WINDS OUT OF HELLGATE CANYON WILL BEGIN
DURING THE MID MORNING HOURS AND CONTINUE THROUGH LATE SUNDAY
AFTERNOON. THIS ARCTIC FRONT WILL STALL OVER WEST CENTRAL MONTANA
AND NORTH CENTRAL IDAHO. THESE AREAS WILL EXPERIENCE ACCUMULATING
SNOWS...MODERATE AT TIMES...WITHIN THIS BOUNDARY. VALLEYS MAY SEE
2-4 INCHES OF SNOW...INCLUDING MISSOULA AND THE NORTHERN
BITTERROOT. MODELS INDICATE THIS BOUNDARY WILL PERSIST THROUGH
THE EVENING HOURS AND THUS WINTER WEATHER ADVISORIES FOR SNOW HAVE
BEEN EXTENDED ACROSS THIS AREA THROUGH THIS EVENING.
TONIGHT THROUGH MONDAY NIGHT...ARCTIC AIR WILL CONTINUE TO PUSH
ACROSS THE DIVIDE AND BRING A RETURN TO SINGLE DIGITS AND SUB ZERO
LOW TEMPERATURES IN WESTERN MONTANA AND EAST CENTRAL IDAHO SUNDAY
AND MONDAY NIGHTS. THE LOWEST TEMPERATURES ARE EXPECTED MONDAY
NIGHT ACROSS THE BUTTE AND SEELEY/SWAN REGIONS WHERE OVERNIGHT
LOWS ARE EXPECTED TO LOWER TO THE -10 TO -20 DEGREE RANGE. LIGHT
SNOW WILL CONTINUE IN CENTRAL IDAHO AND THE MOUNTAINS OF WEST
CENTRAL MONTANA.
FORECAST MODELS ARE STILL SHOWING A GOOD BIT OF DRYING IN THE
ATMOSPHERE ACROSS ALL OF THE NORTHERN ROCKIES AND THUS COLD, DRY
CONDITIONS ARE EXPECTED THROUGHOUT TUESDAY. HOWEVER THIS WILL BE
SHORT LIVED AS CLOUDS AND UPPER LEVEL ATMOSPHERIC MOISTURE BEGIN TO
INCREASE YET AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING.
SNOW WILL HAVE SPREAD ACROSS ALL OF CENTRAL IDAHO AND WESTERN
MONTANA BY DAYBREAK WEDNESDAY. A VERY COLD, ARCTIC AIR MASS WILL
ALREADY BE IN PLACE, ONLY HELPING TO AMPLIFY THE POTENTIAL FOR
HEAVY SNOWFALL AS THE RELATIVELY WARMER AND VERY MOIST PACIFIC AIR
BEGINS TO MOVE INTO THE NORTHERN ROCKIES. THE RESULT WILL BE LARGE
SNOWFLAKES WHICH WILL ACCUMULATE QUICKLY AND BECOME HEAVIER AND
MORE INTENSE THROUGHOUT THE DAY AS MOISTURE INCREASES FROM THE
PACIFIC. ALL THE INGREDIENTS APPEAR PRESENT FOR A SIGNIFICANT WINTER
STORM AND WINTER WEATHER HIGHLIGHTS WILL LIKELY BE NECESSARY AS
THIS SYSTEM APPROACHES.
LONG RANGE MODELS REMAIN IN EXCELLENT AGREEMENT THAT AN EXTREMELY
MOIST FLOW WILL PERSIST ACROSS THE PACIFIC NORTHWEST AND NORTHERN
ROCKIES REGION FROM WEDNESDAY THROUGH NEXT WEEKEND AND POTENTIALLY
INTO EARLY THE FOLLOWING WEEK. THE ARCTIC AIR ENTRENCHED INTO THE
VALLEYS OF WESTERN MONTANA WILL GRADUALLY MODERATE AND WARM THURSDAY
AND FRIDAY UNDER A PERSISTENT FLOW OF WARMER AIR ALOFT AND STEADY
SNOWFALL. THE VALLEYS GENERALLY SOUTH OF INTERSTATE 90 MAY BEGIN
TO SEE A WINTRY MIX OF PRECIPITATION BUT SPECIFIC PLACEMENT AND
TIMING OF THIS REGION ARE STILL VERY MUCH IN QUESTION. ANOTHER
SIGNIFICANT QUESTION REMAINING IS PLACEMENT OF A POTENTIAL CONVERGENT
BOUNDARY BETWEEN THE APPROACHING WARM...EXTREMELY MOIST FLOW FROM
THE PACIFIC AND AN EVEN STRONGER, COLDER ARCTIC DROPPING OUT OF
CANADA EAST OF THE DIVIDE. WHERE THESE TWO AIR MASSES COLLIDE WILL
BRING AN INTENSE ENHANCEMENT TO SNOWFALL TOTALS. BUT REGARDLESS OF
WHERE THIS BOUNDARY ULTIMATELY SETTLES, ALL OF CENTRAL IDAHO AND
WESTERN MONTANA WILL SEE PERSISTENT SNOWFALL, HEAVY AT TIMES AND
POTENTIALLY RECORD BREAKING, LASTING WELL THROUGH THE WEEKEND AND
POSSIBLY INTO THE FOLLOWING WEEK AS MODELS TO NOT SHOW THIS
PATTERN SHIFTING.
&&
.AVIATION...AN ARCTIC PUSH WILL CONTINUE TO PRODUCE SNOW AND
STRONG EAST WINDS AND LOWERING VISIBILITIES IN NORTHWEST MONTANA
THIS MORNING AFFECTING KGPI. THIS PUSH OF ARCTIC AIR WILL MOVE
SOUTHWARD AND AFFECT WEST CENTRAL AND SOUTHWEST MONTANA BEGINNING
THIS MORNING. AS IT DOES GUSTY EASTERLY WINDS WILL INCREASE BY
09/15Z OVER KMSO. AS THE FRONT STALLS NEAR KMSO...A BAND OF STEADY
SNOW...MODERATE AT TIMES IS EXPECTED TO LAST FROM LATE MORNING
THROUGH EARLY EVENING. THIS BAND OF SNOW WILL RESULT IN LOWERED
CEILINGS AND VISIBILITIES WITH ACCUMULATIONS ON RUNWAYS MAINLY
FROM 09/15Z-10/03Z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 11 PM MST THIS
EVENING MISSOULA/BITTERROOT VALLEYS.
WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING
FLATHEAD/MISSION VALLEYS.
WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING WEST
GLACIER REGION.
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING
BITTERROOT/SAPPHIRE MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING
POTOMAC/SEELEY LAKE REGION.
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING LOWER CLARK
FORK REGION.
ID... WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR WHITE
BIRD GRADE.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING NORTHERN
CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING
OROFINO/GRANGEVILLE REGION.
&&
SHORT TERM...RPN
LONG TERM....DICKERSON
AVIATION...RPNHazardous weather outlook, Jan 9, 3:55 AM PST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 455 AM MST SUN JAN 9 2011 IDZ009-010-MTZ001-006-007-101200- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 455 AM MST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT AN ARCTIC AIR MASS WILL SPREAD ACROSS THE AREA TODAY AND TONIGHT ACCOMPANIED BY LIGHT SNOWFALL...THERE IS A POTENTIAL FOR SOME BLOWING SNOW AND FALLING TEMPERATURES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD CONDITIONS WILL PERSIST MONDAY AND TUESDAY. STARTING ON WEDNESDAY, ARCTIC AIR WILL INTERACT WITH A RELATIVELY WARM AND VERY MOIST PACIFIC AIR MASS TO PRODUCE WIDESPREAD SNOWFALL. THIS PATTERN IS LIKELY TO PERSIST THROUGH THE WEEKEND AND POSSIBLY INTO THE FOLLOWING WEEK PRODUCING PERIODS OF VERY HEAVY SNOWFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ005-101200- MISSOULA/BITTERROOT VALLEYS- 455 AM MST SUN JAN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT AN ARCTIC AIR MASS WILL SPREAD ACROSS THE AREA TODAY AND TONIGHT ACCOMPANIED BY SNOW...SOME BLOWING SNOW AND FALLING TEMPERATURES. WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR TODAY. PLEASE VISIT OUR WEBSITE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STARTING ON WEDNESDAY, ARCTIC AIR WILL INTERACT WITH A RELATIVELY WARM AND VERY MOIST PACIFIC AIR MASS TO PRODUCE WIDESPREAD SNOWFALL. THIS PATTERN IS EXPECTED TO PERSIST THROUGH THE WEEKEND AND POSSIBLY INTO THE FOLLOWING WEEK PRODUCING PERIODS OF VERY HEAVY SNOWFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-006-MTZ004-043-101200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION- 455 AM MST SUN JAN 9 2011 /355 AM PST SUN JAN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT AN ARCTIC AIR MASS WILL SPREAD ACROSS THE AREA TODAY AND TONIGHT ACCOMPANIED BY SNOW...SOME BLOWING SNOW AND FALLING TEMPERATURES. WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR TODAY. PLEASE VISIT OUR WEBSITE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STARTING ON WEDNESDAY, ARCTIC AIR WILL INTERACT WITH A RELATIVELY WARM AND VERY MOIST PACIFIC AIR MASS TO PRODUCE WIDESPREAD SNOWFALL. THIS PATTERN IS EXPECTED TO PERSIST THROUGH THE WEEKEND AND POSSIBLY INTO THE FOLLOWING WEEK PRODUCING PERIODS OF VERY HEAVY SNOWFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-MTZ002-003-101200- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 455 AM MST SUN JAN 9 2011 /355 AM PST SUN JAN 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND NORTHWEST MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT AN ARCTIC AIR MASS WILL SPREAD ACROSS THE AREA TODAY AND TONIGHT ACCOMPANIED BY SNOW...SOME BLOWING SNOW AND FALLING TEMPERATURES. WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR TODAY. PLEASE VISIT OUR WEBSITE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STARTING ON WEDNESDAY, ARCTIC AIR WILL INTERACT WITH A RELATIVELY WARM AND VERY MOIST PACIFIC AIR MASS TO PRODUCE WIDESPREAD SNOWFALL. THIS PATTERN IS EXPECTED TO PERSIST THROUGH THE WEEKEND AND POSSIBLY INTO THE FOLLOWING WEEK PRODUCING PERIODS OF VERY HEAVY SNOWFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.